MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J496H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a pacemaker pocket closure procedure on an unknown date in 2024 and suture was used.Post op of procedure, patient came in for their six week follow up check the sutures had not yet dissolved.Surgeon keeping a close eye on it to ensure infection does not set in.No product returning.Suture was used on the outer layer of skin with steri strips, gauze and then a tegaderm.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4) additional information: h6 component code: g07002 - device not returned.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.1.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription steroids; antibiotics prescribed)? if so, please clarify.2.Was dehiscence noted? 3.What is the most current patient status? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Additional information was requested, and the following was obtained: suture removal at 7 week follow up.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? were the sutures surgically removed or removed during a routine office visit? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? did the patient have an infection? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? (patient 1, 5, 6 & 7 received medication, please clarify if anything additional was given) were cultures performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.47 y.O.Male bmi 22.96 date of index surgical procedure? on (b)(6) 2024.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.How was the suture placed (interrupted or continuous)? unknown.How was the suture originally tied (multiple knots, square knot, etc.)? unknown.Were the sutures surgically removed or removed during a routine office visit? yes on (b)(6) 2024, however not documented by cnp (b)(6).Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown.What symptoms did the patient experience following the index surgical procedure? onset.Date? none.Reported did the patient have an infection? no.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? on (b)(6) 2024 wbc wnl.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? no.Were cultures performed? if so, please provide the results.No.Were any pre-op cleansing procedures changed recently? if yes, please describe unknown other relevant patient history/concomitant medications? nia.What is the physician's opinion as to the etiology of or contributing factors to this event? what is the patient's current status? stable/healed incision.Surgeon's name? dr.(b)(6).

Brand Name
VCL CT BRD UD 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20265547
Report Number2210968-2024-10085
Device Sequence Number8261126
Product Code GAM
UDI-Device Identifier10705031040595
UDI-Public(01)10705031040595(17)280731(10)TBBBPRA0
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ496H
Device Lot NumberTBBBPRA0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/23/2024
10/14/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/03/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale